Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Have viral fever, cough. Prescribed Dolomide and cough syrup. Have nausea. Reason?

i had a viral fever accompanied by severe cough and was advised dolomide 600 and a cough syrup. My cough has subsided but started having a vomiting sensation two to three days after medication and after even a week the vomiting sensation still persists and I am particularly not able to drink water. I am feeling hungry alright but the nausea is troubling me. what could be the reason?
Asked On : Fri, 5 Apr 2013
Answers:  4 Views:  259
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
hi welcome to HCM.
nausea or vomiting is very common in any viral or bacterial fever.
As u have said that nausea feeling started after u took dolomide ,it could because of that also .
dolomide has nimesulide which is non steroidal anti inflammatory drug and can cause gastritis which can lead to nausea like feeling and sometime vomiting also.
Since vomiting like sensation is still there you can take tablet rantac or tab pantoprazole along with tab ondem.u will definetly get relief.
If fever still there then u can get a CBC report done from some lab to rule out any bacterial infection.
If any bacterial infection detected then u have start antibiotics for that u can visit ur family physician.
hope i had solved ur query.
take care.
dr vinod.
Answered: Tue, 9 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

  User's Response
Hello,
It seems that you have developed gastritis due to the consumption of DOLOMIDE.
Normally such types of gastritis become all right of it's own after stopping the medicines but sometimes the symptoms get prolonged for few days and it results in nausea along with hunger feeling.
You may take some proton pump inhibitor like PANTOPROZOLE 40 mg ,once a day in morning on empty stomach for 7 to 10 days.
You shall be alright soon.
Thanks
Answered: Fri, 5 Apr 2013
  User's Response
Hello,
It seems that you have developed gastritis due to the consumption of DOLOMIDE.
Normally such types of gastritis become all right of it's own after stopping the medicines but sometimes the symptoms get prolonged for few days and it results in nausea along with hunger feeling.
You may take some proton pump inhibitor like PANTOPROZOLE 40 mg ,once a day in morning on empty stomach for 7 to 10 days.
You shall be alright soon.
Thanks
Answered: Fri, 5 Apr 2013
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

STOP Dolomide and SEE THE DOCTOR.
The drug is a Non Steroidal Anti Inflammatory Drug - it can irritate the stomach.
It can damage the liver - many countries have banned its use!

There are several classes os anti-emetic drugs that can help to tide over...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 10 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor